MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC T-PAL SPACER 10MM X 28MM; INTERVERTEBAL FUSION DEVICE W/BONE GRAFT, LUMBAR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC T-PAL SPACER 10MM X 28MM; INTERVERTEBAL FUSION DEVICE W/BONE GRAFT, LUMBAR
Model Number 08.812.008
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional patient identifier: (b)(6).Patient weight not available for reporting.Device malfunctioned intra-operatively and was not implanted / explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a posterior spinal fusion on (b)(6) 2018, the back portion of the transforaminal posterior atraumatic lumbar (t-pal) spacer broke off while impacting into the disc space.Surgery was completed successfully with no delay.This report is for one (1) 10mm x 28mm t-pal spacer.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
There was no fragment generated from the broken device.The broken device was easily removed without additional intervention.The patient outcome was great.Concomitant device: impactor-standard bayoneted (part: 03.605.500, lot: unknown, quantity: 1).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: date device received by manufacturer.Device evaluated by mfr: a product investigation was conducted.Visual inspection: the t-pal spacer (part#: 08.812.008, lot#: unknown, mfg#: unknown) was inspected at us cq.Upon visual inspection, it was observed that the t-pal spacer was broken into multiple pieces and the returned fragment was approximately 8mm long and it had the etched ce mark and approximately half of the oval slot.Other broken fragments of the t-pal spacer were not returned.No new issues have been identified.The received condition agrees with the complaint description.Dimensional inspection: dimensional analysis was performed on the t-pal spacer and the width was measured and it falls within the specification per relevant drawing.Document/specification review: the relevant drawing(s) was reviewed; no design or manufacturing defect or deficiency was observed during the investigation.A dhr review could not be performed as the lot number is unknown.Material/hardness review: the material review was not able to be performed as the lot number is unknown.Investigation conclusion: the complaint condition is confirmed.While no definitive root cause could be determined it is possible that the device encountered unintended forces at the time of surgery during the process of advancing the t-pal spacer into the disc space such as force greater than its tolerance during hammering on the applicator to pivot the t-pal spacer into the final position.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
T-PAL SPACER 10MM X 28MM
Common Device Name
INTERVERTEBAL FUSION DEVICE W/BONE GRAFT, LUMBAR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7693819
Report Number2939274-2018-52913
Device Sequence Number19081490
Product Code MAX
UDI-Device Identifier10705034759531
UDI-Public(01)10705034759531
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K100089
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number08.812.008
Device Catalogue Number08.812.008
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2018
Initial Date Received by Manufacturer 06/25/2018
Supplement Date Received by Manufacturer07/20/2018
07/26/2018
Initial Report FDA Received Date07/17/2018
Supplement Report FDA Received Date08/06/2018
08/23/2018
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
. THERAPY DATE: JUNE 25, 2018
Patient Age74 YR